MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110UR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "the use of endoscopic clipping in preventing delayed complications after endoscopic resection for superficial non-ampullary duodenal tumors." literature summary: this retrospective cohort study described the use of endoscopic clipping in preventing delayed complications after endoscopic resection for superficial non-ampullary duodenal tumors.Patients were divided into 2 groups: the immediate clipping group (icg) and the no clipping group (ncg).Endoscopic mucosal resection (emr) and endoscopic submucosal dissection (esd) were performed using either twin-channel multi-bending gastroscopes (gif-2tq260m; olympus) or conventional gastroscopes (gif-h260 or gif-hq290; olympus).An initial incision was made outside the marks using either a dual knife (kd-655; olympus) or a hook knife (kd-620lr; olympus).After er, the mucosal defect was closed using clips (hx-610-090l; olympus ) delivered by a clip-fixing device (hx 110ur; olympus).A total of 99 lesions from 99 patients were included in this study.Fifty-two patients were allocated into icg and 47 patients were allocated into ncg.Delayed bleeding occurred in 1 patient from icg and in 8 patients from ncg.Delayed perforation occurred in 1 patient from icg and in 3 patients from ncg.There were no procedure-related deaths in both groups.This study concluded that although the use of endoscopic clipping seemed to reduce the risk of developing delayed complications, further studies using a prospective design is required.Type of adverse events/number of patients: delayed perforation (4).Delayed bleeding (9).Immediately complication (perforation n=1, bleeding n=5).The authors used six olympus devices and did not specify which device was used on the patients with adverse events.Patient identifier (b)(6): gif-2tq260m, we selected gif-2tq260m" as a representative product.Patient identifier (b)(6): gif-hq290.Patient identifier (b)(6): kd-655l, we selected "kd-655l" as a representative product.Patient identifier (b)(6): kd-620lr.Patient identifier (b)(6): hx-610-090l.Patient identifier (b)(6) hx-110ur.This report is 6 of 6 for patient identifier (b)(6): hx-110ur.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author.
 
Event or Problem Description
The author provided additional information: the author responded with no when asked for medical or surgical intervention for the reported adverse events.No olympus device malfunctioned.In the opinion of the author, the olympus device did not cause or contribute to the adverse events.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see the updates in b3 h6, and h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14601626
Report Number8010047-2022-09461
Device Sequence Number17403569
Product Code PKL
UDI-Device Identifier04953170200229
UDI-Public04953170200229
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-110UR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2022
Supplement Date Received by Manufacturer06/21/2022
06/15/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/12/2022
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-2TQ260M, SERIAL (B)(6).; LOT UNK: KD-655L OR KD-620LR.; SERIAL UNK: (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown